MAUDE Adverse Event Report: ZIMMER TMT TRABECULAR METAL TIBIAL CONE MEDIUM; TM TIBAL CONE

ZIMMER TMT TRABECULAR METAL TIBIAL CONE MEDIUM; TM TIBAL CONE
Model Number 00-5450-013-46
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930)
Date of Event 11/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical product: trabecular metal tibial cone, medium 46x34mm, item #00545001346, lot #63266339.Report source - foreign: event occurred in (b)(6).It is unknown if the product will be returned to zimmer biomet for investigation.The investigation is process.Once the investigation is completed, a follow-up will be reported.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that patient underwent right total knee arthroplasty.Subsequently, patient experienced strep g infection of right lcck knee replacement subsequent to cellulitis of the operative leg which developed in (b)(6) 2017.Washout and liner change ref 5962-14, lot 62727436, implanted: (b)(6) 2017.Arthroscopic washout repeated (b)(6) 2017.Long term antibiotic therapy has seen no resolution of infection.Notified at 1930hrs (b)(6) 2019 by phone by (b)(6), orthopaedic registrar at (b)(6) of decision to remove lcck and tibial cone, washout and replace with cement spacers.Tm tibial cone is the tmt design controlled part.
 
Event or Problem Description
Patient has strep g infection of right lcck knee replacement subsequent to cellulitis of the operative leg which developed in (b)(6) 2017.Washout and liner change (b)(4) lot 62727436 implanted (b)(6) 2017.Arthroscopic washout repeated (b)(6) 2017.Long term antibiotic therapy has seen no resolution of infection.Notified at 1930hrs (b)(6) 2019 by phone by (b)(6) of decision to remove lcck and tibial cone, washout and replace with cement spacers.Tm tibial cone is the tmt design controlled part.
 
Additional Manufacturer Narrative
Product development/post-market engineering activities involved: review of the complaint information in etq, review of the explanted device using the unaided eye as well as under the light microscope, review of the attached photograph entitled (b)(4), review of the warsaw complaint (b)(4), review of the sterility certificate from dhr (b)(4) and review of the surgical technique entitled zimmer trabecular metal tibial and femoral cones surgical technique (b)(6) to determine compatibility.It was reported that patient has strep g infection of right lcck knee replacement subsequent to cellulitis of the operative leg which developed in (b)(6) 2017.Washout and liner change (b)(4) lot 62727436 implanted (b)(6) 2017.Arthroscopic washout repeated (b)(6) 2017.Long term antibiotic therapy has seen no resolution of infection.Notified at 1930hrs (b)(6) 2019 by phone by (b)(6) to remove lcck and tibial cone, washout and replace with cement spacers.Tm tibial cone is the tmt design controlled part.The mating component was identified through the warsaw complaint as a stemmed tibial component precoat size 6 (00-5980-047-02) which was found to be compatible with the size 46x34 tm tibial cone (05-127-46342) that was implanted.The information in etq describes a history of infection spanning approximately 2 years.The tm cone was one of the components in the tkr where all of the components were eventually explanted because of infection.The tm tibial cone was not alleged in this complaint to have contributed to the patient¿s infection.Line 24 of the sterility certificate (gamma process run id (b)(4)) documents that the tm cone was processed (sterilized) prior to sending to distribution.Evaluation of the returned tm tibial cone using the unaided eye indicates a grossly intact device.Evaluation under the light microscope indicates bone cement present on the interior of the device and what appears to be substantial bone ingrowth into the outer surface of the device.All of which is as expected.This engineering investigation finds no evidence that the tm tibial cone failed to perform as intended.This investigation by product development/post-market engineering is considered closed at this time.Should additional information become available, this investigation may be re-opened.Based on the rgd os 504-8 rev.Original, patient code and device code was updated.Infection onset/revision < 1 year post-op.Patient code: 1735 - infection, bacterial.Device code: n/a.

Brand Name
TRABECULAR METAL TIBIAL CONE MEDIUM
Common Device Name
TM TIBAL CONE
Manufacturer (Section D)
ZIMMER TMT
10 pomeroy road
parsippany NJ 07054
MDR Report Key8379295
Report Number3005751028-2019-00007
Device Sequence Number3219265
Product Code JWH
UDI-Device Identifier00889024308299
UDI-Public(01)00889024308299(17)210228(10)63266339
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K102896
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number00-5450-013-46
Device Catalogue Number00545001346
Device Lot Number63266339
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/01/2019
Supplement Date Received by Manufacturer02/01/2019
Initial Report FDA Received Date02/28/2019
Supplement Report FDA Received Date05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight99